Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 25, 2015, 6:07 PM CDT for Butler County, Kansas. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2015, 6:07 PM CDT (23:07 UTC)
- Expired
- Mar 25, 2015, 6:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Butler County, KS
The radar
The Wichita radar (KICT), 50 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 6:14 PM CDT | HAIL 0.75 | Towanda, KS | |
| Mar 25, 6:20 PM CDT | HAIL 0.5 | El Dorado, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096 WUUS53 KICT 252307 SVRICT KSC015-252330- /O.NEW.KICT.SV.W.0009.150325T2307Z-150325T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 607 PM CDT WED MAR 25 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 630 PM CDT * AT 607 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST SOUTH OF WHITEWATER TO NEAR BENTON...MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... EL DORADO...ANDOVER...TOWANDA...BENTON...POTWIN...EL DORADO AIRPORT...EL DORADO LAKE AND EL DORADO STATE PARK. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 58 AND 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. IN SOME CASES THE HAIL MAY COVER THE GROUND. && LAT...LON 3802 9684 3773 9676 3772 9715 3792 9715 TIME...MOT...LOC 2307Z 257DEG 35KT 3790 9714 3774 9708 HAIL...1.00IN WIND...<50MPH $$ DARMOFAL
1 follow-up statement
742
WWUS53 KICT 252325
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT WED MAR 25 2015
KSC015-252333-
/O.EXP.KICT.SV.W.0009.000000T0000Z-150325T2330Z/
BUTLER KS-
625 PM CDT WED MAR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUTLER COUNTY
WILL EXPIRE AT 630 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL AND GUSTY WINDS TO 45 MPH ARE STILL LIKELY WITH THESE
THUNDERSTORMS.
LAT...LON 3802 9684 3773 9676 3772 9715 3792 9715
TIME...MOT...LOC 2322Z 257DEG 35KT 3790 9714 3774 9708
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:32 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 25, 2:32 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 232 PM CDT WED MAR 25 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 230 PM CDT WED MAR 25 2015 SCATTERED STORMS DEVELOPED DOWNSTREAM FROM AN APPROACHING SHORTWAVE TROUGH MOVING OVER THE CENTRAL ROCKIES LATE THIS MORNING AND EARLY THIS AFTERNOON. THE STORMS REMAINED MOSTLY ELEVATED NORTH OF THE WARM FRONT IN AN AREA OF ISENTROPIC UPGLIDE WHERE SUFFICIENT ELEVATED CAPE/SHEAR WERE JUXTAPOSED FOR SEVERE HAIL. THIS ACTIVITY MAY LINGER INTO THE EVENING HOURS ACROSS MAINLY SOUTHERN/SOUTHEAST KANSAS WHERE SURFACE BASED STORMS APPEAR LIKELY LATE THIS AFTERNOON THROUGH THE EARLY EVENING HOURS BEFORE THE FOCUS SHIFTS SOUTH AND EAST AWAY FROM THE AREA. PERCEPTIBLE WATER OF 1.20 TO 1.40 INCHES OR 180+ PERCENT OF NORMAL WILL SUPPORT LOCALLY HEAVY RAINFALL ACROSS SOUTHEAST KANSAS THIS EVENING. POST-FRONTAL WINDS MAY FLIRT WITH ADVISORY CRITERIA FOR A COUPLE OF HOURS BEFORE SUBSIDING FROM NORTH TO SOUTH OVERNIGHT. CANADIAN AIR WILL SETTLE SOUTH ACROSS THE AREA IN THE WAKE OF THE FRONT BRINGING MORE SEASONABLE AIR TO THE CENTRAL PLAINS STATES THU- FRI WITH HIGHS IN THE UPPER 50S/AROUND 60. MORE SUBTLE SHORTWAVE TROUGHS DIVING SOUTHEAST IN NORTHWEST MID/UPPER FLOW MAY BRING A FEW SPRINKLES OR NIGHTTIME FLURRIES TO THE CENTRAL PLAINS BUT CONFIDENCE IN RECEIVING MEASURABLE PRECIPITATION REMAINS LOW AT THIS TIME. LOW TEMPERATURES MAY FLIRT WITH FREEZING ACROSS MAINLY CENTRAL KANSAS LATE THU NIGHT/FRI MORNING BUT MID AND HIGH LEVEL CLOUDINESS MAY RESULT IN LESS THAN FAVORABLE RADIATIONAL COOLING. SATURDAY...RISING HEIGHTS/INCREASING THICKNESS WILL SUPPORT RISING TEMPERATURES ACROSS THE AREA OVER THE WEEKEND WITH HIGHS RETURNING INTO THE 70S. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 230 PM CDT WED MAR 25 2015 NORTHWEST MID/UPPER FLOW WILL TRANSITION TO MORE OF A WESTERLY FLOW ACROSS THE CENTRAL CONUS WITH THE PRIMARY STORM TRACK REMAINING ACROSS THE NORTHERN PLAINS STATES. THIS WILL BRING ABOVE NORMAL TEMPERATURES AND MAINLY DRY WEATHER CONDITIONS THROUGH MUCH OF THE PERIOD. MAINTAINED LOW POPS MON-TUE AS THE GFS IS MUCH MORE AGGRESSIVE WITH A SHORTWAVE TROUGH MOVING EASTWARD ACROSS THE SOUTHERN ROCKIES INTO THE SOUTHERN PLAINS STATES. ANOTHER CLIPPER- LIKE SYSTEM MAY DIG OVER THE NORTHERN PLAINS LATE IN THE PERIOD AND A TRAILING BOUNDARY MAY PROVIDE A FOCUS FOR STORMS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1237 PM CDT WED MAR 25 2015 ELEVATED CONVECTION WILL CONTINUE TO IMPACT SOUTHEAST KANSAS AS STRONGEST MOISTURE CONVERGENCE IS PRESENT RIGHT ALONG THE WARM FRONT BOUNDARY ATTEMPTING TO PUSH NORTHWARD INTO SOUTHERN KANSAS. HAVE LEFT MENTIONS OF VCTS IN KHUT/KICT/KCNU TERMINALS THROUGHOUT THE AFTERNOON HOURS AS STEEP MID-LEVEL LAPSE RATES CONTINUE TO ADVECT EASTWARD AHEAD OF A COLD FRONT DROPPING SOUTH INTO CENTRAL KANSAS. THIS EVENING...RAIN WILL IMPACT ALL TERMINALS...WITH LINGERING THUNDERSTORMS AT KCNU. OTHER THAN THUNDERSTORM ACTIVITY...GUSTY WINDS THAT HAVE DEVELOPED ACROSS MOST TERMINALS AND WILL CONTINUE TO INCREASE THROUGHOUT THE AFTERNOON AND EVENING HOURS. JMR && .FIRE WEATHER... ISSUED AT 230 PM CDT WED MAR 25 2015 GUSTY NORTHERLY WINDS OF 15-30 MPH WILL DEVELOP BEHIND A COLD FRONT THIS EVENING ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. THIS WILL DRIVE GRASSLAND FIRE DANGER INDEX VALUES INTO VERY HIGH ACROSS MUCH OF THE REGION. HOWEVER...MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 35 PERCENT. FIRE DANGER SHOULD LESSEN CONSIDERABLY THURSDAY INTO FRIDAY WITH COOLER AIR AND LIGHTER WINDS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 34 59 34 58 / 60 10 20 10 HUTCHINSON 32 59 33 59 / 50 10 20 0 NEWTON 34 56 32 56 / 60 10 20 10 ELDORADO 35 57 33 56 / 60 10 20 10 WINFIELD-KWLD 36 59 35 58 / 60 10 20 0 RUSSELL 28 59 31 61 / 30 10 20 0 GREAT BEND 28 60 31 61 / 40 10 20 0 SALINA 30 57 33 58 / 50 10 20 10 MCPHERSON 31 57 33 58 / 50 10 20 10 COFFEYVILLE 42 58 35 55 / 70 10 20 10 CHANUTE 38 56 33 53 / 70 10 20 10 IOLA 37 55 33 52 / 70 10 20 10 PARSONS-KPPF 39 58 33 54 / 70 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 25, 4:36 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 436 PM CDT WED MAR 25 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 436 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THE EVENING HOURS. SOME OF THE STORMS NEAR THE OKLAHOMA STATE LINE MAY BECOME SEVERE. THE MAIN THREATS WITH ANY STORMS THAT BECOME SEVERE WILL BE QUARTER TO GOLFBALL SIZED HAIL AND DAMAGING WINDS. DIME SIZED HAIL IS POSSIBLE OVER THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THE EARLY EVENING HOURS. LOCALLY HEAVY RAINFALL AMOUNTS OVER ONE INCH ARE POSSIBLE CLOSE TO THE OKLAHOMA STATE LINE IN SOUTHEAST KANSAS. STORM INTENSITY WILL DIMINISH THIS EVENING...WITH STORMS EXITING KANSAS AROUND MIDNIGHT. STRONG AND GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND A SOUTH MOVING COLD FRONT THIS AFTERNOON AND EVENING. THIS WILL RESULT IN A VERY HIGH GRASSLAND FIRE DANGER INDEX OVER AREAS THE REMAIN DRY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY NEXT WEEK...MAINLY ACROSS SOUTHERN KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Mar 25, 5:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 NNW WEST WICHITA 37.72N 97.47W
03/25/2015 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
&&
SGSLocal storm report, Mar 25, 5:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 W NORTHEAST WICHITA 37.75N 97.24W
03/25/2015 E1.00 INCH SEDGWICK KS PUBLIC
&&
SGSLocal storm report, Mar 25, 6:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 2 W NORTHEAST WICHITA 37.75N 97.25W
03/25/2015 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
37TH AND ROCK ROAD
&&
SGSLocal storm report, Mar 25, 6:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
604 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 1 SW BENTON 37.78N 97.12W
03/25/2015 M0.88 INCH BUTLER KS LAW ENFORCEMENT
&&
MWMLocal storm report, Mar 25, 6:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
605 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 6 NNE DOWNTOWN WICHITA 37.77N 97.32W
03/25/2015 E1.00 INCH SEDGWICK KS PUBLIC
&&
SGSLocal storm report, Mar 25, 6:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL BENTON 37.79N 97.11W
03/25/2015 E0.88 INCH BUTLER KS BROADCAST MEDIA
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:12 AM CDT | Special Weather Statement | ICT | Chautauqua | 33 min |
| Mar 25, 11:27 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 33 min |
| Mar 25, 11:47 AM CDT | Special Weather Statement | ICT | Neosho | 28 min |
| Mar 25, 11:58 AM CDT | Severe Thunderstorm Warning | ICT | Elk, Montgomery, Wilson | 47 min |
| Mar 25, 12:03 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson | 27 min |
| Mar 25, 12:23 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 52 min |
| Mar 25, 12:27 PM CDT | Special Weather Statement | ICT | Woodson | 33 min |
| Mar 25, 1:00 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| Mar 25, 1:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 45 min |
| Mar 25, 1:16 PM CDT | Special Weather Statement | ICT | Neosho | 29 min |
| Mar 25, 1:53 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 21 min |
| Mar 25, 2:37 PM CDT | Special Weather Statement | ICT | Allen | 23 min |
| Mar 25, 4:29 PM CDT | Special Weather Statement | ICT | Kingman | 31 min |
| Mar 25, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 33 min |
| Mar 25, 5:11 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| Mar 25, 5:15 PM CDT | Special Weather Statement | ICT | Chautauqua | 15 min |
| Mar 25, 5:28 PM CDT | Special Weather Statement | ICT | Chautauqua | 32 min |
| Mar 25, 5:30 PM CDT | Special Weather Statement | ICT | Sedgwick | 15 min |
| Mar 25, 5:37 PM CDT | Special Weather Statement | ICT | Sedgwick | 23 min |
| Mar 25, 5:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.